Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 44, NWS Detroit, MI

July 20, 2021Oakland County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 20, 2021, 7:28 PM EDT for Oakland County, Wayne County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2021, 7:28 PM EDT (23:28 UTC)
Expired
Jul 20, 2021, 8:30 PM EDT
In force
62 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Oakland County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 56 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 8:00 PM EDTTSTM WND DMG4 Nw Canton, MIMULTIPLE TREES AND LARGE TREE LIMBS REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WUUS53 KDTX 202328
SVRDTX
MIC125-163-210030-
/O.NEW.KDTX.SV.W.0044.210720T2328Z-210721T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
728 PM EDT Tue Jul 20 2021

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Wayne County in southeastern Michigan...
  Southwestern Oakland County in southeastern Michigan...

* Until 830 PM EDT.

* At 727 PM EDT, severe thunderstorms were located along a line
  extending from near South Lyon to near West Bloomfield to near
  Detroit Zoo, moving south at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Livonia around 735 PM EDT.
  Detroit around 740 PM EDT.
  Dearborn around 745 PM EDT.
  Downtown Detroit, Canton and Belle Isle around 750 PM EDT.
  Romulus, Wyandotte and Greenfield Village around 800 PM EDT.
  Taylor around 805 PM EDT.
  Trenton and Belleville around 820 PM EDT.
  Flat Rock and Grosse Ile around 825 PM EDT.

Other locations impacted by these severe thunderstorms include
Franklin, Melvindale, Gibraltar, New Boston, Rockwood, Farmington
Hills, Harper Woods, Westland, Grosse Pointe Shores and Ecorse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4196 8326 4203 8319 4209 8329 4209 8354
      4243 8355 4243 8366 4259 8368 4258 8331
      4244 8326 4245 8283 4236 8288 4232 8306
      4229 8309 4224 8313 4212 8312 4205 8315
      4199 8313 4195 8319
TIME...MOT...LOC 2327Z 347DEG 24KT 4252 8369 4249 8339 4247 8311 

HAIL...<.75IN
WIND...60MPH
 
$$

AM
3 follow-up statements
147 
WWUS53 KDTX 202357
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
757 PM EDT Tue Jul 20 2021

MIC125-210006-
/O.CAN.KDTX.SV.W.0044.000000T0000Z-210721T0030Z/
Oakland MI-
757 PM EDT Tue Jul 20 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OAKLAND COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4196 8326 4203 8319 4209 8329 4209 8354
      4244 8355 4245 8305 4234 8297 4232 8306
      4224 8313 4213 8312 4205 8315 4200 8313
      4195 8319
TIME...MOT...LOC 2356Z 341DEG 25KT 4234 8353 4231 8327 4234 8311 

$$

MIC163-210030-
/O.CON.KDTX.SV.W.0044.000000T0000Z-210721T0030Z/
Wayne MI-
757 PM EDT Tue Jul 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WAYNE COUNTY...

At 756 PM EDT, severe thunderstorms were located along a line
extending from near Canton to near Greenfield Village to near
Detroit, moving south at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Romulus, Downtown Detroit, Dearborn, Greenfield Village and Belle 
  Isle around 800 PM EDT.
  Taylor around 805 PM EDT.
  Wyandotte around 810 PM EDT.
  Trenton and Belleville around 820 PM EDT.
  Flat Rock and Grosse Ile around 825 PM EDT.

Other locations impacted by these severe thunderstorms include
Melvindale, Gibraltar, New Boston, Rockwood, Westland, Ecorse,
Woodhaven, Lincoln Park, Southgate and Brownstown Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4196 8326 4203 8319 4209 8329 4209 8354
      4244 8355 4245 8305 4234 8297 4232 8306
      4224 8313 4213 8312 4205 8315 4200 8313
      4195 8319
TIME...MOT...LOC 2356Z 341DEG 25KT 4234 8353 4231 8327 4234 8311 

HAIL...<.75IN
WIND...60MPH
 
$$

AM
031 
WWUS53 KDTX 210018
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
818 PM EDT Tue Jul 20 2021

MIC163-210030-
/O.CON.KDTX.SV.W.0044.000000T0000Z-210721T0030Z/
Wayne MI-
818 PM EDT Tue Jul 20 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHWESTERN WAYNE COUNTY...

At 818 PM EDT, severe thunderstorms were located along a line
extending from near Belleville to near Romulus to Wyandotte, moving
south at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Wyandotte around 825 PM EDT.
  Trenton around 830 PM EDT.
  Grosse Ile around 835 PM EDT.
  Flat Rock around 845 PM EDT.

Other locations impacted by these severe thunderstorms include
Brownstown Township, Inkster, Gibraltar, Sumpter Township, New
Boston, Riverview, Rockwood, Wayne, Westland and Willow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4196 8326 4203 8319 4209 8329 4209 8354
      4234 8355 4234 8343 4226 8311 4224 8313
      4217 8313 4213 8312 4205 8315 4200 8313
      4195 8319
TIME...MOT...LOC 0018Z 338DEG 20KT 4222 8352 4222 8341 4223 8317 

HAIL...<.75IN
WIND...60MPH
 
$$

AM
021 
WWUS53 KDTX 210028
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
828 PM EDT Tue Jul 20 2021

MIC163-210037-
/O.EXP.KDTX.SV.W.0044.000000T0000Z-210721T0030Z/
Wayne MI-
828 PM EDT Tue Jul 20 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY WILL
EXPIRE AT 830 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds up to 50 mph and heavy rain are still possible with these 
thunderstorms for southern Wayne County through 9 PM EDT. 

LAT...LON 4196 8326 4203 8319 4209 8329 4209 8354
      4234 8355 4234 8343 4226 8311 4224 8313
      4217 8313 4213 8312 4205 8315 4200 8313
      4195 8319
TIME...MOT...LOC 0027Z 347DEG 24KT 4217 8350 4217 8339 4218 8315 

$$

AM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:09 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 20, 7:09 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
709 PM EDT Tue Jul 20 2021

.AVIATION...

Scattered showers and thunderstorms will accompany a backdoor cold
front as it tracks through the I-94 terminals at the beginning of
the forecast. Convective activity should dissipate/sink south of the
terminals by 01z-02z. A period of MVFR stratus will set up in the
wake of this front this evening into the overnight hours as low
level flow remains north/northeast and draws moisture from Lake
Huron.

For DTW...A cold front will generate a NNE winds as the forecast
begins with an hour or two period where shras/tsras will be
possible. MVFR stratus will settle south into the terminal in the
wake of this front although coverage is a bit in question this far
south into lower MI.

.DTW THRESHOLD PROBABILITIES...

* Medium for ceiling at or below 5000 ft tonight.

* Medium for thunder through 01z this evening.

&&

.PREV DISCUSSION...
Issued at 330 PM EDT Tue Jul 20 2021

DISCUSSION...

A corridor of clearing from the smokey skies caused by wildfires out
west could be seen moving southward from northern lower Michigan
this morning ahead of an advancing frontal boundary. This seasonably
strong cold front will be driven by an amplifying shortwave tracking
from Lake Superior into the eastern/lower Great Lakes. This should
help clear out the thicker smoke that has lingered over southeast
Michigan at least for a short period of time in the wake of the
front. Models indicate thicker smokey skies may return during the
mid-late week period as plains ridge.

The main focus this afternoon is the potential for strong to severe
thunderstorms. The best height falls and larger scale ascent holds
to the east and northeast of southeast Michigan. However, there will
be enough support along the front to generate convection evidenced
by ongoing convection across the northern Thumb. A decent cumulus
field is also building across central and lower Michigan in the wake
of the exiting thicker smokey skies. There remains enough
instability (MLCAPE of 1000 to 1500 j/kg), shear (20-30 kts of
effective shear), and mid level lapse rates (6.0-6.5 C/km) ahead of
the front through the early evening to support the continued
potential of isolated severe thunderstorms and scattered stronger
storms. The more favored area for isolated severe storms will be
across the northern/eastern Thumb southward into northeast Oakland,
Macomb, and St. Clair counties where a Marginal Risk from the Storm
Prediction Center has been placed accordingly. Latest hi-res models
with ongoing observations indicate the strongest storms affecting
areas mostly along the eastern Thumb shoreline counties. Coverage of
convection should become more limited with further extent inland.
Large hail up to 1 inch and damaging wind gusts up to 60 mph will be
possible.

Drier air intrudes into southeast Michigan in the wake of the front
on Wednesday with northerly flow also ushers in a slightly cooler
airmass. High temperatures for Wednesday fall into the 70s. High
pressure building into the central Great Lakes will bring mostly dry
conditions as well.

There remains some uncertainty for the Thursday/Friday period in
regards to precipitation and and timing into southeast Michigan as
ridge axis shifts into the western Great Lakes. Will maintain lower
end PoPs for now Thursday evening with greater chances for Friday.
Temperatures at 850mb are forecast to gradually increase from 10 C
on Wednesday evening to around 17C by Saturday afternoon. This will
bring warming trend into the weekend and a return to the 80s for
daytime highs. Eventually, greater theta-e will move in from the
west as the ridge arcs further into the central/eastern Great Lakes
bringing a another shot at some rainfall Saturday afternoon/evening,
as height falls associated with a shortwave moving across Ontario.

MARINE...

Cold front tracking through southern Lake Huron this afternoon with
scattered strong thunderstorms. The front will clear Lake St. Clair
and Lake Erie this evening. Solid northerly winds behind the front
over Lake Huron, reaching at least 20 knots should be sufficient to
generate waves of 4 feet or greater over the entire southern Lake
Huron nearshore waters tonight. Strong high pressure tracking south
from  the northern Great Lakes will maintain the north-northeast
winds tomorrow, but wind speeds will be slowly decreasing through
the day, with light and variable winds on Thursday as the high will
be situated over Central Great lakes. The high will be slow to exit
on Friday, and light winds will persist before light to moderate
southerly winds develop on Saturday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until midnight EDT tonight for MIZ048-049-
     055-063.

Lake Huron...Small Craft Advisory until 4 PM EDT Wednesday for LHZ421-441>443.

     Small Craft Advisory until 10 AM EDT Wednesday for LHZ422.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....DG
DISCUSSION...AA
MARINE.......SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 20, 3:43 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
343 PM EDT Tue Jul 20 2021

MIZ049-054-055-062-063-070-211945-
Huron-Tuscola-Sanilac-Lapeer-St. Clair-Macomb-
343 PM EDT Tue Jul 20 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

Isolated severe storms are possible this afternoon and evening.
Scattered to numerous thunderstorms will develop across the thumb
between 2 PM and 4 PM and will move south to Lake St Clair by 6 or 7
PM. The strongest storms will be capable of producing wind gusts to
60 MPH and hail to one inch in diameter. Individual storms will move
west to the east at 25-35 MPH while the main cluster of storms
and/or new storm development slowly tracks from north to south. A
strong cold front will be responsible for the thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic chances for thunderstorms exist from Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed this afternoon and
evening due to isolated nature of severe weather.

MIZ047-048-053-060-061-068-069-075-076-082-083-211945-
Midland-Bay-Saginaw-Shiawassee-Genesee-Livingston-Oakland-Washtenaw-
Wayne-Lenawee-Monroe-
343 PM EDT Tue Jul 20 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected this afternoon and evening.
Some storms may approach severe limits. The better chances for
thunderstorms will be along the Interstate 75 corridor and points
east. The strongest storms will be capable of producing wind gusts of
45 to 60 MPH and hail to one half inch in diameter. Storm motion
will be from west to east at 25-35 MPH. A strong cold front will be
responsible for the thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic chances for thunderstorms exist from Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed this afternoon and
evening due to isolated nature of severe weather.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-211945-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
343 PM EDT Tue Jul 20 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Strong thunderstorms are possible this afternoon and evening, mainly
across Lake Huron south of Sturgeon Point and down to Lake St Clair.
Thunderstorms are expected to develop over central and southern Lake
Huron this afternoon and move south into Lake St Clair and western
Lake Erie this evening. The strongest storms will be capable of
producing wind gusts in excess of 40 knots and hail in excess of a
half inch. Individual storm motion will be from west to east at 20-30
knots while storm clusters and new storm development will be oriented
from north to south.

Small craft advisories are in effect for the Lake Huron nearshore
waters from this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic chances for thunderstorms exist from Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed this afternoon and
evening due to isolated nature of severe weather.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AA

In the hours before

Special weather statement, Jul 20, 2:29 PM EDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
229 PM EDT Tue Jul 20 2021

MIZ049-202000-
Huron-
229 PM EDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HURON COUNTY...

At 229 PM EDT, a strong thunderstorm was located 8 miles northwest of
Port Austin, moving southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Port Austin around 245 PM EDT.
  Kinde around 300 PM EDT.
  Port Hope around 320 PM EDT.

Other locations impacted by this storm include Pinnebog, Port
Crescent State Park, Grindstone City, Redman, Filion and Huron City.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4400 8270 4386 8261 4387 8338 4392 8344
      4394 8342 4395 8334 4399 8329 4403 8310
      4407 8305 4407 8286
TIME...MOT...LOC 1829Z 310DEG 23KT 4414 8310

AM
Special weather statement, Jul 20, 3:35 PM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
335 PM EDT Tue Jul 20 2021

MIZ055-202030-
Sanilac-
335 PM EDT Tue Jul 20 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SANILAC COUNTY...

At 334 PM EDT, a strong thunderstorm was located near Forestville,
moving southeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

This storm will be near...
  Forestville around 340 PM EDT.
  Port Sanilac around 405 PM EDT.

Other locations impacted by this storm include Forester, Minden,
Palms and Richmondville.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4343 8269 4368 8289 4369 8257 4343 8252
TIME...MOT...LOC 1934Z 327DEG 31KT 4369 8269

AM
Local storm report, Jul 20, 3:58 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     4 ESE VERONA            43.79N 82.80W
07/20/2021                   HURON              MI   911 CALL CENTER

            TREE LIMBS AND POWER LINES REPORTED DOWN, MOSTLY IN SIGEL
            TOWNSHIP.

&&

SF
Special weather statement, Jul 20, 4:27 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
427 PM EDT Tue Jul 20 2021

MIZ055-062-063-202200-
Sanilac-Lapeer-St. Clair-
427 PM EDT Tue Jul 20 2021

...A BROKEN LINE OF THUNDERSTORMS WILL AFFECT SOUTHERN SANILAC...
LAPEER AND NORTHERN ST. CLAIR COUNTIES...

At 426 PM EDT, radar indicated a broken line of thunderstorms were
located along a line extending from 23 miles east of Lakeport to
near Lexington to near Clifford to near Vassar. Movement was
southeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Lexington around 430 PM EDT.
  Lakeport and Otter Lake around 435 PM EDT.
  Melvin around 455 PM EDT.
  Yale around 505 PM EDT.
  Lum around 510 PM EDT.
  Capac around 535 PM EDT.
  Port Huron around 545 PM EDT.
  Emmett around 550 PM EDT.

Other locations impacted by these storms include North Street,
Goodland Township, Birch Beach, Attica, Elba, Lynn Township, Amador,
Goodells, Brockway and Silverwood.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4296 8242 4295 8243 4295 8346 4323 8346
      4324 8335 4332 8335 4333 8311 4335 8310
      4335 8261 4334 8250 4317 8247 4307 8242
TIME...MOT...LOC 2026Z 302DEG 28KT 4324 8206 4321 8254 4328 8314 4335
8347

AM
Local storm report, Jul 20, 6:18 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
618 PM EDT TUE JUL 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     ATTICA                  43.03N 83.16W
07/20/2021                   LAPEER             MI   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN, MOST NUMEROUS IN ATTICA
            TOWNSHIP.

&&

SF
Special weather statement, Jul 20, 6:59 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
659 PM EDT Tue Jul 20 2021

MIZ068-069-210000-
Livingston-Oakland-
659 PM EDT Tue Jul 20 2021

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
OAKLAND AND LIVINGSTON COUNTIES...

At 659 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Haslett to near Pontiac. Movement
was south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

These storms will be near...
  West Bloomfield around 705 PM EDT.
  Southfield around 715 PM EDT.
  Livonia around 725 PM EDT.

Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Orchard Lake, Plainfield, Commerce, Rose Center,
Pinckney State Recreation Area, Conway Township and Farmington Hills.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4278 8390 4276 8363 4270 8334 4244 8327
      4242 8414 4277 8416
TIME...MOT...LOC 2259Z 346DEG 19KT 4275 8435 4259 8328

AM

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:54 PM EDTSmall Craft AdvisoryDTX42 hr
Jul 19, 9:59 PM EDTBeach Hazards StatementDTXBay, Huron, Saint Clair, Sanilac26 hr
Jul 20, 2:19 PM EDTSpecial Marine WarningDTX73 min
Jul 20, 2:29 PM EDTSpecial Weather StatementDTXHuron91 min
Jul 20, 2:57 PM EDTSevere Thunderstorm WarningDTXHuron51 min
Jul 20, 3:06 PM EDTSpecial Marine WarningDTX84 min
Jul 20, 3:35 PM EDTSpecial Weather StatementDTXSanilac55 min
Jul 20, 4:27 PM EDTSpecial Weather StatementDTXLapeer93 min
Jul 20, 4:57 PM EDTSevere Thunderstorm WarningDTXLapeer63 min
Jul 20, 5:59 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Oakland, Saint Clair61 min
Jul 20, 6:43 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland62 min
Jul 20, 6:59 PM EDTSpecial Weather StatementDTXLivingston, Oakland61 min
Jul 20, 7:53 PM EDTSpecial Weather StatementDTXWashtenaw97 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.